Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS Goodland, KS

June 23, 2000Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2000, 2:04 PM MDT for Kit Carson County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2000, 2:04 PM MDT (20:04 UTC)
Expired
Jun 23, 2000, 3:00 PM MDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3666 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS53 KGLD 232005
SVRGLD
COC063-232100-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIT CARSON COUNTY IN EAST CENTRAL COLORADO

* UNTIL 300 PM MDT

* AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FLAGLER...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.

$$

SVEN

LAT...LON 3933 10314 3923 10301 3957 10251 3956 10295
          3939 10315

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:07 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 23, 11:07 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
1107 AM MDT FRI JUN 23 2000

BASED ON AREA PROFILERS...LATEST SFC ANALYSIS...AND MDL DATA...WL
MODIFY WNDS IN WRN CWFA. SFC TROF HAS PUSHED NR WRN EDGE OF
AREA...AND PROGGED BY ETA TO PULL BACK A LTL TO THE WEST. THIS WL
KEEP WINDS LIGHT IN ERN CO AND NOT AS STRONG JUST EAST OF CO BORDER.
REST OF FCST LOOKS IN GOOD SHAPE.

.GLD...NONE.

BULLER

In the hours before

Local storm report, Jun 23, 9:13 AM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
913 AM MDT FRI JUN 23 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0716 PM    BIRD CITY ARPT            KS   63 MPH TSTM GUST
06/22/00   CHEYENNE                       REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Jun 23, 10:40 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TORNADO LOCATION
SUMMARY NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI JUN 23 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    19 S YUMA                 CO   1 INCH HAIL
06/22/00   YUMA

0540 PM    8 N BETHUNE               CO   .88 INCH HAIL
06/22/00   KIT CARSON

0540 PM    8 N BETHUNE               CO   70 MPH TSTM GUST
06/22/00   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0540 PM    BETHUNE                   CO   WIND DAMAGE
06/22/00   KIT CARSON                     BARN ROOF BLOWN OFF

0603 PM    4 W IDALIA                CO   TORNADO
06/22/00   YUMA

0605 PM    15 N BETHUNE              CO   1.75 INCH HAIL
06/22/00   KIT CARSON                     REPORTED BY PUBLIC.

0617 PM    2 S IDALIA                CO   .75 INCH HAIL
06/22/00   YUMA

0620 PM    IDALIA                    CO   .88 INCH HAIL
06/22/00   YUMA

0620 PM    IDALIA                    CO   69 MPH TSTM GUST
06/22/00   YUMA

0630 PM    HALE                      CO   .75 INCH HAIL
06/22/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0630 PM    HALE                      CO   60 MPH TSTM GUST
06/22/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0630 PM    HALE                      CO   WIND DAMAGE
06/22/00   YUMA                           NUMEROUS 1-2 INCH
                                          DIAMETER TREE LIMBS DOWN

0636 PM    3 W ST FRANCIS            KS   .75 INCH HAIL
06/22/00   CHEYENNE

0640 PM    2 E HALE                  CO   65 MPH TSTM GUST
06/22/00   YUMA

0640 PM    2 E HALE                  CO   .75 INCH HAIL
06/22/00   YUMA

0657 PM    5 N ST FRANCIS            KS   .75 INCH HAIL
06/22/00   CHEYENNE

0712 PM    1 W ST FRANCIS            KS   .88 INCH HAIL
06/22/00   CHEYENNE

0716 PM    BIRD CITY ARPT            KS   63 MPH TSTM GUST
06/22/00   CHEYENNE                       REPORTED BY STORM
                                          SPOTTER.

0735 PM    10 SW LEOTI               KS   1 INCH HAIL
06/22/00   WICHITA

0810 PM    9 SSE BIRD CITY           KS   .75 INCH HAIL
06/22/00   CHEYENNE                       REPORTED BY STORM
                                          SPOTTER.

0825 PM    10 SE BIRD CITY           KS   .75 INCH HAIL
06/22/00   CHEYENNE                       REPORTED BY PUBLIC.

0827 PM    6 NE EDSON                KS   .75 INCH HAIL
06/22/00   SHERMAN                        REPORTED BY PUBLIC.

0830 PM    12 S MC DONALD            KS   .75 INCH HAIL
06/22/00   RAWLINS                        REPORTED BY PUBLIC.

0900 PM    12 NE COLBY               KS   .88 INCH HAIL
06/22/00   THOMAS                         REPORTED BY PUBLIC.

0900 PM    11 N COLBY                KS   1.75 INCH HAIL
06/22/00   THOMAS                         REPORTED BY STORM
                                          SPOTTER.

0900 PM    16 S ATWOOD               KS   .88 INCH HAIL
06/22/00   RAWLINS                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0915 PM    12 S ATWOOD               KS   .75 INCH HAIL
06/22/00   RAWLINS                        REPORTED BY PUBLIC.

0924 PM    9 W HOXIE                 KS   1 INCH HAIL
06/22/00   SHERIDAN                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    7 W HOXIE                 KS   1 INCH HAIL
06/22/00   SHERIDAN                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0929 PM    9 S OBERLIN               KS   1 INCH HAIL
06/22/00   DECATUR                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

KPL
Special weather statement, Jun 23, 10:41 AM MDT, 3 hours 23 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT FRI JUN 23 2000

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.

THE AIR MASS OVER THE REGION REMAINS MOIST AND UNSTABLE. AN AREA OF
LOW PRESSURE AT THE SURFACE SHOULD REMAIN OVER EASTERN COLORADO
ALTHOUGH IT IS A LITTLE FURTHER EAST TODAY. ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE IN FROM THE SOUTHWEST.

THIS WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER EASTERN
COLORADO AFTER NOON MDT. THESE STORMS ARE THEN EXPECTED TO MOVE
ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE
AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED ALONG AND
EAST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND TO TRIBUNE.

SINCE THE WIND SPEEDS ARE NOT THAT STRONG IN THE MIDDLE LEVELS OF THE
ATMOSPHERE...THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL
AND WIND GUSTS IN EXCESS OF 60 MPH. DUE TO THE EXPECTED SLOW MOVEMENT
OF THE THUNDERSTORMS AND MOIST AIR MASS...LOCALLY HEAVY RAINFALL
IS POSSIBLE OVER THE ENTIRE AREA.

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:07 PM MDTTornado WarningGLDYuma23 min
Jun 22, 6:28 PM MDTTornado WarningGLDYuma47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.